Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 128, NWS Nashville, TN

June 8, 2005Hickman County, Lewis County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2005, 3:17 PM CDT for Hickman County, Lewis County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2005, 3:17 PM CDT (20:17 UTC)
Expired
Jun 8, 2005, 3:45 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Hickman County, TN, Lewis County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1101 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 082018
SVROHX
TNC081-101-082045-
/O.NEW.KOHX.SV.W.0128.050608T2017Z-050608T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
317 PM CDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HICKMAN COUNTY IN TENNESSEE
  LEWIS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF HOHENWALD

* UNTIL 345 PM CDT

* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HOHENWALD...AND MOVING WEST
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE IN...
  RURAL NORTHERN LEWIS COUNTY AT 330 PM CDT
  RURAL SOUTHERN HICKMAN COUNTY AT 330 PM CDT
  RURAL NORTHWESTERN LEWIS COUNTY AT 340 PM CDT

LAT...LON 3570 8768 3552 8764 3554 8735 3576 8740

$$

21
1 follow-up statement
000 
WWUS54 KOHX 082033
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT WED JUN 8 2005

TNC081-101-082045-
/O.CON.KOHX.SV.W.0128.000000T0000Z-050608T2045Z/
HICKMAN TN-LEWIS TN-
333 PM CDT WED JUN 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR
LEWIS AND SOUTHERN HICKMAN COUNTIES...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HOHENWALD...MOVING WEST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3570 8768 3552 8764 3554 8735 3576 8740

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:31 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 8, 2:31 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
231 PM CDT WED JUN 8 2005

.DISCUSSION...
A SURFACE RIDGE CONTINUE OVER THE EAST COAST WITH A QUASI-STATIONARY
LOW PRESSURE SYSTEM OVER THE PLAINS...WITH THE MIDSTATE UNDER A MOIST
SOUTHERLY FLOW. AT MID LEVELS...A WEAK H5 SHORTWAVE IS N-S ALONG THE
CENTRAL MISSISSIPPI RIVER VALLEY DRIFTING SLOWLY EASTWARD.

MODELS KEEP THE ABOVE H5 WAVE STATIONARY AND THEN WEAKEN IT AS A
STRONG H5 WAVE PUSHES INTO THE PACIFIC NW AND ROCKIES OVER THE
WEEKEND. THE UPPER RIDGE IS EXPECTED TO CONTINUE CENTERED OVER THE
SERN US STATES. THUS A MOSTLY SUMMERTIME TYPE SITUATION WITH
MAINLY AFTERNOON/EVENING CONVECTION...WITH THE FOLLOWING CAVEAT.

NHC DISCUSSIONS HAVE IDENTIFIED A BROAD SURFACE LOW IN THE AREA NORTH
OF THE HONDURAN COAST...DRIFTING NORTH. DEVELOPMENT ENVIRONMENT
IS CONSIDERED FAVORABLE AND AN AIR FORCE RECON UNIT WILL INVESTIGATE
TO SITUATION TODAY. THE MODELS BRING THIS LOW NORTHWARD INTO THE
CENTRAL GULF COAST WITH ITS RAIN SHIELD AHEAD OF THE LOW AND
AFFECTING THE MIDSTATE ON SATURDAY. THE CURRENT FORECAST ONLY CALLS
FOR SCATTERED THUNDERSTORMS. WE WILL WATCH THIS SITUATION CLOSELY.

SHORT TERMS POPS/TEMPS LOOK FINE AND ARE TYPICAL OF LATE SPRING
CLIMATOLOGY.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    71  87  70  85 /  30  40  30  40
CLARKSVILLE  72  88  71  86 /  30  40  30  40
CROSSVILLE   66  81  66  81 /  30  40  30  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLM
Hazardous weather outlook, Jun 8, 5:30 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUN 8 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-091030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE
AFTERNOON AND EVENING. VERY MOIST AND UNSTABLE AIR WILL REMAIN OVER
THE REGION ALONG WITH GENERALLY LIGHT WINDS. THE RESULT WILL BE SLOW
MOVING THUNDERSTORMS WHICH COULD PRODUCE LOCALLY HEAVY DOWNPOURS.
ISOLATED THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK
HEATING OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MORE OF THE SAME IS EXPECTED EACH DAY...WITH SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS. AGAIN...THE STORMS WILL BE SLOW
MOVING AND COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ISOLATED
THUNDERSTORMS COULD BECOME SEVERE...MAINLY DURING THE PEAK HEATING OF
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FOR REPORTS OF
ISOLATED SEVERE WEATHER OR FLASH FLOODING EACH DAY...MAINLY DURING
THE AFTERNOON. HOWEVER...WIDESPREAD ACTIVATION OF SPOTTERS AND
EMERGENCY MANAGERS IS NOT EXPECTED.

GIRODO

In the hours before

Local storm report, Jun 8, 1:07 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     ST. JOSEPH              35.03N 87.51W
06/08/2005                   LAWRENCE           TN   LAW ENFORCEMENT

            2 TREES DOWN IN ST. JOSEPH

&&

MMURPHY
Special weather statement, Jun 8, 1:14 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CDT WED JUN 8 2005

TNZ025-026-057-059-081900-
CHEATHAM-DICKSON-HICKMAN-WILLIAMSON-
114 PM CDT WED JUN 8 2005

...STRONG STORMS MOVING THROUGH DICKSON AND NORTHERN HICKMAN
COUNTY...

AT 114 PM...STRONG THUNDERSTORMS STRETCHED FROM 5 MILES WEST
OF ASHLAND CITY SOUTHWARD THROUGH DICKSON. WIND GUSTS TO 45
MPH AND HAIL WILL BE POSSIBLE AS THIS LINE MOVES EAST AT 20
MPH. WIND SPEEDS OF THIS MAGNITUDE CAN CAUSE SHALLOW ROOTED TREES TO
TOPPLE AS WELL AS TREE LIMBS TO SNAP.

21
Special weather statement, Jun 8, 1:53 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
153 PM CDT WED JUN 8 2005

TNZ027-059-081935-
DAVIDSON-WILLIAMSON-
153 PM CDT WED JUN 8 2005

...STRONG STORMS MOVING THROUGH SOUTHWEST DAVIDSON AND INTO
NORTHERN WILLIAMSON COUNTY...

AT 152 PM...STRONG THUNDERSTORMS WERE LOCATED ALONG THE
DAVIDSON AND WILLIAMSON COUNTY BORDER JUST TO THE SOUTH OF
BELLEVUE. WIND GUSTS TO 45 MPH AND HAIL UP TO THE SIZE OF DIMES
WILL BE POSSIBLE AS THIS LINE MOVES SOUTHEAST AT 20 MPH. WIND SPEEDS
OF THIS MAGNITUDE CAN CAUSE SHALLOW ROOTED TREES TO TOPPLE AS WELL AS
TREE LIMBS TO SNAP.

21
Local storm report, Jun 8, 2:09 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     6 WSW BELLE MEADE       36.07N 86.95W
06/08/2005                   DAVIDSON           TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ALONG HWY 100

&&

MMURPHY
Local storm report, Jun 8, 2:40 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     2 NE FRANKLIN           35.95N 86.82W
06/08/2005                   WILLIAMSON         TN   TRAINED SPOTTER

            LARGE TREE BRANCH FELL ON CAR NEAR INTERSECTION OF MACK
            HATCHER PKY AND COOL SPRINGS BLVD.

&&

VIRTS
Local storm report, Jun 8, 3:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     COLUMBIA                35.62N 87.05W
06/08/2005                   MAURY              TN   LAW ENFORCEMENT

            4-5 TREES DOWN JUST WEST OF COLUMBIA.

&&

VIRTS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:46 PM CDTSevere Thunderstorm WarningOHXLawrence29 min
Jun 8, 2:25 PM CDTSevere Thunderstorm WarningOHXWilliamson35 min
Jun 8, 2:32 PM CDTSevere Thunderstorm WarningOHXMaury28 min
Jun 8, 2:46 PM CDTSevere Thunderstorm WarningOHXLewis29 min
Jun 8, 3:19 PM CDTFlash Flood WarningOHXHickman, Lewis3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.